MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number XTACK-160-H
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "overstitch-resistance met advancing anchor exchange into anchor exchange channel" as follows: warning: do not introduce the device with the needle body in its open position.Warning: ensure appropriate suture slack has been created for desired suture path and pattern.Advance anchor exchange and/or manipulate endoscope to create suture slack.Anchor exchange will not install anchor onto the needle body: i.Ensure there is sufficient suture slack, and the suture outside endoscope is not entangled.Ii.Ensure anchor exchange is properly positioned in alignment tube of needle driver.Warnings: only physicians possessing sufficient skill and experience in similar, or the same techniques should perform endoscopic procedures.Note: ensure suture is not tangled after removal from the cartridge.Caution: do not use when valve covers are closed as suture drag will be increased.Caution: if resistance is encountered when advancing the anchor exchange through the working channel of the endoscope, reduce the endoscope angulation until the device passes smoothly.Ensure that there is sufficient space for the needle to open.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint, as there are no other complaints against this lot number and this allegation, af05185.
 
Event or Problem Description
After deploying 1st suture the next suture appeared not to deploy, once the equipment was removed it was discovered that the tack was stuck in the plastic catheter.Surgery was completed with a competitor's device.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 10/apr/2023.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint as it was a reportable event.The subject product met all specifications and requirements in effect at the time of manufacture.There are no other complaints against this lot number and this allegation, af05185.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 26/jan/2023.An xtack was returned with a tack stuck in the liner.There were two tacks and the suture returned.Engineering visually inspected the returned device.Tack number 2 drilled the helix through the channel liner at the bendy portion of the scope.The complaint has been verified as the tack is stuck in the catheter.Lab analysis was able to replicate the reported event of "resistance met advancing anchor exchange into anchor exchange channel", as the tack is stuck in the liner.The user effect of "resistance met advancing anchor exchange into anchor exchange channel" is known and labeled possible adverse event.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. captail of texas hwy
bldg 1, ste 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
building b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. captail of texas hwy
bldg 1, ste 300
austin, TX 78746
5122795114
MDR Report Key16373086
Report Number3006722112-2023-00027
Device Sequence Number17869583
Product Code OCW
UDI-Device Identifier10811955020763
UDI-Public(01)10811955020763(17)20250817(11)20220817(10)AF05185
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model NumberXTACK-160-H
Device Catalogue NumberXTACK-160-H
Device Lot NumberAF05185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown